Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 30, 2024, 4:12 PM EDT for Bartow County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2024, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 30, 2024, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WWUS82 KFFC 302012
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Fri Aug 30 2024
GAZ019-020-302045-
Bartow GA-Floyd GA-
412 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southeastern Floyd
and southwestern Bartow Counties through 445 PM EDT...
At 412 PM EDT, a strong thunderstorm was over Euharlee, or 10 miles
west of Cartersville, moving northwest at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Euharlee, Kingston, and Taylorsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3427 8499 3417 8486 3408 8498 3408 8499
3414 8512
TIME...MOT...LOC 2012Z 137DEG 6KT 3415 8498
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:43 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 30, 2:43 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 243 PM EDT Fri Aug 30 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Saturday) Issued at 219 PM EDT Fri Aug 30 2024 Lee trough still situated across portions of northern GA this afternoon. Scattered afternoon thunderstorms have developed within the unstable airmass. Thunderstorms will continue into the evening feeding off any lingering instability/outflow boundaries. The environment has slightly modified from yesterday with more moisture in the mid levels and a little less DCAPE. Regardless, the atmos remains ripe for wet microbursts. The lapse rates are also a little steeper than yesterday afternoon. Strong thunderstorms have already developed this afternoon and expect this trend to continue. A few severe thunderstorms will also be possible through the evening. Damaging wind gusts would be the primary hazard. BL flow remains very light, so locally heavy rainfall will be possible. The lee trough is expected to remain in place through tomorrow as a weak frontal boundary approaches from the west. Increasing storm coverage is expected tomorrow afternoon. While the main potential for strong/severe storms is along the approaching front out west, do think there is some potential for diurnal strong/isolated severe storms across portions of north and central GA. NListemaa && .LONG TERM... (Sunday morning through next Thursday) Issued at 219 PM EDT Fri Aug 30 2024 Sunday Morning Through Thursday At a glance... - Rain chances increasing through mid week - Temperatures steady and then decreasing through mid week. Overall a wetter period through mid next week. The upper level trough will be well settled across the Great Lakes region by the start of the long term outlook. Models continue to stall the surface front across the North GA and Southern TN border. As the high over the Ohio valley moves eastward, moist flow around the western side of the sfc high will shift eastward and move further northward. This will likely see the stalled front "slosh" north and south through the weekend. PoPs will be most concentrated across North GA though showers and thunderstorms won't be out of the question further into central and even southern GA. Upper level forcing will be weak with the front, as the parent trough flattens/moves northeast and the sfc low moves well into Canada. QPF will remain fairly limited through the weekend. Showers and thunderstorms remain mostly scattered, though locally heavy rainfall is not out of the question given increasing PWATs from 1.5" to 2.0" through Monday. Given recent thunderstorm activity and the surface heating available, a storms could become gusty with a few isolated severe not completely out of the question each afternoon. Monday through mid week will see a more widespread increase in PoPs as the front diffuses southward and Gulf moisture surges northward. Total forecast QPF through the full 7 day period will likely remain between 0.5" to 1.5" for the majority of the area. Temperatures will remain in the low to mid 90s through the weekend. Increasing cloud coverage and easterly flow will help to reinforce cooler air mid next week. Highs will likely remain in the mid to low 80s, with some northern locations seeing highs only in the upper 70s. SM && .AVIATION... (18Z TAFS) Issued at 1254 PM EDT Fri Aug 30 2024 Isolated/scattered afternoon convection expected this afternoon and tomorrow afternoon. Mostly diurnal in nature. Winds may go VRB overnight, but should primarily be on the SE side. Models are progging a shift to the SW side tomorrow afternoon and then VRB again overnight. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 92 71 93 / 20 30 30 30 Atlanta 72 91 73 92 / 20 40 30 30 Blairsville 65 84 66 84 / 20 50 30 70 Cartersville 70 92 70 92 / 20 50 30 50 Columbus 73 95 73 96 / 20 20 10 20 Gainesville 70 90 71 90 / 20 50 30 40 Macon 72 94 71 95 / 20 10 10 20 Rome 70 91 71 91 / 20 50 30 60 Peachtree City 70 91 71 92 / 20 40 20 30 Vidalia 72 93 71 94 / 20 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....SM AVIATION...NListemaa
Hazardous weather outlook, Aug 30, 4:25 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 425 AM EDT Fri Aug 30 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 425 AM EDT Fri Aug 30 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected this afternoon into evening. Some storms could become strong to severe with the main threats being strong to damaging wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are expected every evening through Thursday with the main threats being gusty winds, heavy rainfall and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 30, 3:34 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Fri Aug 30 2024
GAZ051-062-302000-
Taliaferro GA-Warren GA-
334 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of northwestern Warren
and southeastern Taliaferro Counties through 400 PM EDT...
At 334 PM EDT, a strong thunderstorm was over Norwood, or near
Warrenton, moving west at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Warrenton, Norwood, Sharon, Camak, Cadley, and Barnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3357 8267 3340 8260 3333 8279 3356 8286
TIME...MOT...LOC 1934Z 110DEG 6KT 3347 8270
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 3:36 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 PM EDT Fri Aug 30 2024
GAZ057-058-302000-
Butts GA-Henry GA-
336 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southeastern Henry
and southwestern Butts Counties through 400 PM EDT...
At 336 PM EDT, a strong thunderstorm was over McKibben, or near
Jackson, moving west at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jackson, Locust Grove, Jenkinsburg, and McKibben.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3327 8411 3329 8409 3330 8410 3338 8410
3336 8394 3329 8395 3320 8393 3320 8411
TIME...MOT...LOC 1936Z 110DEG 7KT 3328 8401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 3:42 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Fri Aug 30 2024
GAZ095-302015-
Houston GA-
342 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southwestern Houston
County through 415 PM EDT...
At 342 PM EDT, a strong thunderstorm was over Elko, or 8 miles south
of Perry, moving southwest at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Hayneville, Moss Oak, Grovania, Elko, Grove Park, Henderson,
and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3229 8373 3229 8376 3235 8385 3236 8385
3236 8386 3238 8385 3238 8384 3239 8384
3246 8371 3238 8358 3233 8363 3230 8372
TIME...MOT...LOC 1942Z 046DEG 11KT 3235 8371
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 3:45 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Fri Aug 30 2024
GAZ021-302015-
Cherokee GA-
345 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of central Cherokee
County through 415 PM EDT...
At 345 PM EDT, a strong thunderstorm was near Canton, moving west at
5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Waleska, and Buffington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3435 8442 3423 8437 3418 8453 3435 8458
TIME...MOT...LOC 1945Z 077DEG 6KT 3428 8445
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 4:01 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT Fri Aug 30 2024
GAZ061-062-302030-
Hancock GA-Warren GA-
401 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southwestern Warren
and northeastern Hancock Counties through 430 PM EDT...
At 401 PM EDT, a strong thunderstorm was near Mayfield, or near
Warrenton, moving southwest at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Warrenton, Mayfield, Jewell, and Beall Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3326 8272 3325 8274 3338 8289 3347 8276
3339 8263
TIME...MOT...LOC 2001Z 040DEG 7KT 3337 8274
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 30, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Fri Aug 30 2024
GAZ019-020-302045-
Bartow GA-Floyd GA-
412 PM EDT Fri Aug 30 2024
...A strong thunderstorm will impact portions of southeastern Floyd
and southwestern Bartow Counties through 445 PM EDT...
At 412 PM EDT, a strong thunderstorm was over Euharlee, or 10 miles
west of Cartersville, moving northwest at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Euharlee, Kingston, and Taylorsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3427 8499 3417 8486 3408 8498 3408 8499
3414 8512
TIME...MOT...LOC 2012Z 137DEG 6KT 3415 8498
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:04 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Aug 29, 8:06 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
| Aug 29, 8:26 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Aug 29, 8:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 29, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Fulton | 47 min |
| Aug 29, 9:05 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Aug 29, 9:13 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 29, 9:36 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Aug 29, 9:50 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Aug 29, 10:15 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Aug 29, 10:45 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Aug 30, 1:18 PM EDT | Special Weather Statement | FFC | Baldwin | 27 min |
| Aug 30, 1:21 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Aug 30, 1:30 PM EDT | Special Weather Statement | FFC | Crawford | 30 min |
| Aug 30, 1:32 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 28 min |
| Aug 30, 1:40 PM EDT | Special Weather Statement | FFC | Jones | 35 min |
| Aug 30, 1:43 PM EDT | Special Weather Statement | FFC | Murray | 32 min |
| Aug 30, 1:44 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| Aug 30, 1:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Aug 30, 2:15 PM EDT | Special Weather Statement | FFC | Jones | 30 min |
| Aug 30, 2:20 PM EDT | Special Weather Statement | FFC | Taliaferro | 25 min |
| Aug 30, 2:34 PM EDT | Special Weather Statement | FFC | Greene | 26 min |
| Aug 30, 2:36 PM EDT | Special Weather Statement | FFC | Lumpkin | 24 min |
| Aug 30, 2:38 PM EDT | Special Weather Statement | FFC | Dawson | 37 min |
| Aug 30, 2:47 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Aug 30, 2:50 PM EDT | Special Weather Statement | FFC | Greene | 25 min |
| Aug 30, 2:53 PM EDT | Special Weather Statement | FFC | White | 37 min |
| Aug 30, 3:01 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Pickens | 44 min |
| Aug 30, 3:05 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
| Aug 30, 3:17 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, White | 43 min |
| Aug 30, 3:18 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Aug 30, 3:23 PM EDT | Special Weather Statement | FFC | Butts | 37 min |
| Aug 30, 3:27 PM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Aug 30, 3:34 PM EDT | Special Weather Statement | FFC | Warren | 26 min |
| Aug 30, 3:36 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Aug 30, 3:42 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Aug 30, 3:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Aug 30, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 38 min |
| Aug 30, 4:01 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Aug 30, 4:13 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Aug 30, 4:15 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Aug 30, 4:18 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Aug 30, 4:34 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Aug 30, 4:34 PM EDT | Special Weather Statement | FFC | Schley | 26 min |
| Aug 30, 4:36 PM EDT | Special Weather Statement | FFC | Gordon | 24 min |
| Aug 30, 4:39 PM EDT | Special Weather Statement | FFC | Cobb | 36 min |
| Aug 30, 4:44 PM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Aug 30, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Aug 30, 4:52 PM EDT | Special Weather Statement | FFC | Bartow | 38 min |
| Aug 30, 4:56 PM EDT | Special Weather Statement | FFC | Rockdale | 34 min |
| Aug 30, 5:02 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Aug 30, 5:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Aug 30, 5:04 PM EDT | Special Weather Statement | FFC | Baldwin | 26 min |
| Aug 30, 5:09 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Aug 30, 5:10 PM EDT | Special Weather Statement | FFC | Jackson | 35 min |
| Aug 30, 5:16 PM EDT | Special Weather Statement | FFC | Cobb | 29 min |
| Aug 30, 5:19 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 30, 5:21 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Aug 30, 5:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Aug 30, 5:32 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Aug 30, 5:36 PM EDT | Special Weather Statement | FFC | Walker | 24 min |
| Aug 30, 5:42 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Aug 30, 5:53 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Aug 30, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 30, 6:06 PM EDT | Special Weather Statement | FFC | Muscogee | 24 min |
| Aug 30, 6:29 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Aug 30, 6:30 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.